MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 3.0MM X 21MM NO TIP - CE; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 3.0MM X 21MM NO TIP - CE; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003EZAS30210
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the subject stent was inserted into the microcatheter and slight resistance was encountered at the microcatheter proximal shaft.While pushing and pulling the subject stent delivery wire back and forth, it broke off.The subject stent was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that the subject stent was returned within the microcatheter.The subject stent was noted to be deformed.The stent delivery wire (sdw) and stent introducer sheath were not returned.A functional inspection could not be performed as the subject stent was deployed within the microcatheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported code 'sdw broken/fractured during use' was unable to be determined as the stent delivery wire (sdw) was not returned for analysis.The second as reported code 'stent difficult/unable to advance or pullback through catheter' could not be duplicated as the subject stent was returned already deployed inside the microcatheter lumen.However, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared as per the dfu.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.It was reported that 'after inserting the subject stent into the subject microcatheter, slightly resistance was encountered at the proximal shaft, and while pushing and pulling the wire back and forth, the wire felt off.Thus, both subject devices were replaced with the new ones, and the procedure was completed successfully'.In the follow-up good faith efforts (gfe) replies it was further clarified that 'the delivery wire was broken off'.The subject stent was returned for analysis in a deployed condition inside the microcatheter lumen.The subject stent was located underneath the position of the primary strain relief, approximately 1 cm inside the lumen of the microcatheter.The subject stent was no longer present on the sdw.Following its removal from the microcatheter, the subject stent was noted to be deformed.The introducer sheath was not returned for analysis.The sdw was also not returned for analysis.Given the event description and follow-up gfe responses which state that the introducer sheath was correctly positioned and all other preparation steps were correctly undertaken, and which further notes that no resistance was felt at the hub, but which also notes increasing resistance from the time the subject stent was transferred into the microcatheter lumen, it is possible that the introducer sheath was initially set up correctly but subsequently moved proximally prior to stent advancement out of the sheath.Although the proximal movement is likely to have been very minor, it would result in a small gap between the distal end of the sheath and the microcatheter lumen.If this were to occur, it is likely that, during advancement of the subject stent to transfer it from the sheath into the proximal end of the microcatheter lumen, the subject stent would partially deploy into this gap.The user will then experience increased resistance while attempting to advance the subject stent into the microcatheter.This is one possible explanation to explain the analysis findings.An assignable cause of procedural factors has been assigned to the 'as reported' code 'stent difficult/unable to advance or pullback through catheter' and 'as analyzed' codes stent deformed and stent deployed prematurely during use as this complaint appears to be associated with a product that met the manufacturers design and manufacturing specifications and was reported to have been used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of undeterminable is assigned to the remaining as reported code 'sdw broken/fractured during use'.

Brand Name
NEUROFORM ATLAS 3.0MM X 21MM NO TIP - CE
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19667172
Report Number3008881809-2024-00295
Device Sequence Number6483730
Product Code NJE
UDI-Device Identifier07613252656012
UDI-Public07613252656012
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P180031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003EZAS30210
Device Lot Number24629459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL 10 MICROCATHETER (STRYKER)
Patient SexUnknown